As most of you know, Chloe has precocious puberty which means that she's started going through puberty at too young of an age. The doctor prescribed a shot of 3.5 mg of Lupron to be given every four weeks. --Those shots have been a huge ordeal. But Chloe has gone from needing four people to hold her down, to being excited about it (thanks to some very good bribery on Chris' part).
When we last met with Chloe's doctor, we told him that Chloe was getting a little acne and body odor. So he sent her in for some more blood tests, and told me to mark my calendar when these things happen. His thinking was that they occur right before he next shot, because the medication wears off too early. After the blood test, he said that her hormone levels were still too high, so he's upped her dosage to 7.5 mg per shot.
Here's the interesting thing: The box that holds the shot has a sticker saying that the medication may cause drowsiness. I've never noticed anything, but I've not paid much attention, either. But Thursday morning, the day after she got her shot, I noticed that Chloe did exceptionally well with her reading. She's a good reader, and can read well when she wants to, but it's often a struggle. she whines about how hard it is, and gets distracted after reading just one sentence. But that morning she read right through a whole story with hardly any problem. I've never been able to tell why sometimes her reading is so easy, and other times, it's like pulling teeth. Anyway...after a very easy day of school, her friends came over. And she played with them for awhile, but spent a large part of the time sitting around in the living room w/me and my mommy-friend. My friend commented on how this wasn't like her & asked if she was tired that morning. And then it occurred to me that it might be from her medication. All day long, Chloe was really cuddly & touchy with me. When Chris got home, she preferred me (which *never* happens).
Anyway... I had never related those thing to the timing of her shot, but I think I'm going to start noting her moods in relation to her medication.
3 years ago